MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG27526UX
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one onyx frontier coronary drug eluting stent when the stent was unable to cross and came off the delivery system.A non-medtronic guidewire was used and the lesion was ballooned, a non-medtronic 2.75 x 28mm stent was then attempted to be used and could not cross the lesion.A non-medtronic guide extension catheter (gec) was then used, however thenon-medtronic stent still could not cross.The onyx frontier 2.75 x 26mm stent was then attempted to be used.There were difficulties noted when advancing the stent through the guidewire and gec and when the guide equipment was removed the stent was off the balloon delivery system in the guide.The guide was then replaced with a 6f launcher guide catheter and the procedure was completed using two onyx frontier devices of a different lot numbers.There were no issues noted when removing the device from the hoop/tray.The device was not inspected.Negative prep was performed with no issues.The lesion being treated was located in the proximal/mid right coronary artery (rca).The lesion was moderately tortuous, moderately calcified and had 80% stenosis.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device, and excessive force was not used during delivery.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the stent was not noted on the balloon when the device was being advanced and during the attempt to deliver to the lesion.The delivery system balloon was then inflated to capture the dislodged stent and both were removed at the same time.The wire remained in the non-medtronic gec and guide catheter.The inflation device remained on neutral pressure during delivery of the device.It is possible that the stent interacted with an accessory device.The non-medtronic gec, non-medtronic wire and the 6f launcher were all being used during the procedure when the onyx frontier came off stent/delivery system.It is not believed that the launcher guide catheter caused the stent dislodgment.The guide was then replaced with a 6f launcher guide catheter and the procedure was completed using two onyx frontier devices of different lot numbers with no issues noted.There were no difficulties noted when removing the protective sheath/stylette.The lesion was pre-dilated.It is not believed that the patient anatomy caused or contributed to the difficulty to position the device.Correction: facility address.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25095107
Report Number9612164-2026-02349
Device Sequence Number9991247
Product Code NIQ
UDI-Device Identifier00763000511418
UDI-Public(01)00763000511418(17)280914(10)0013021295(20)01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG27526UX
Device Catalogue NumberONYXNG27526UX
Device Lot Number0013021295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/13/2026
06/18/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date06/09/2026
07/02/2026
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale